Alert archive / Arizona / Wind Advisories in 2014
Wind Advisory 20, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Jun 14, 2014, 3:03 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 14, 2014, 9:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2014, 3:03 AM MST (10:03 UTC)
- In effect from
- Jun 14, 2014, 9:00 AM MST
- Expired
- Jun 14, 2014, 5:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3626 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
179 WWUS75 KFGZ 141003 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 303 AM MST SAT JUN 14 2014 AZZ015-142100- /O.NEW.KFGZ.WI.Y.0020.140614T1600Z-140614T2100Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITY OF...FLAGSTAFF 303 AM MST SAT JUN 14 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 2 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 2 PM MST THIS AFTERNOON. * TIMING...TODAY 9 AM THROUGH 2 PM MST. * WINDS...WEST SOUTHWEST WINDS 20 T0 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...HAZARDOUS TRAVEL ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ010>014-016-017-039-040-142130- /O.NEW.KFGZ.WI.Y.0020.140614T1600Z-140615T0000Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...DILKON 303 AM MST SAT JUN 14 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. * TIMING...TODAY 9 AM THROUGH 5 PM MST. * WINDS...WEST SOUTHWEST WINDS 20 T0 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...HAZARDOUS TRAVEL ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ 41
2 follow-up statements
072 WWUS75 KFGZ 142113 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 213 PM MST SAT JUN 14 2014 AZZ015-142215- /O.EXP.KFGZ.WI.Y.0020.000000T0000Z-140614T2100Z/ WESTERN MOGOLLON RIM- INCLUDING THE CITY OF...FLAGSTAFF 213 PM MST SAT JUN 14 2014 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DECREASED OVER THE FLAGSTAFF AREA...AND THE WIND ADVISORY HAS BEEN ALOWED TO EXPIRE. EXPECT GUSTY WINDS 20 TO 30 MPH TO CONTINUE ACROSS THE AREA THROUGH THE EARLY EVENING. $$ AZZ010>014-016-017-039-040-150000- /O.CON.KFGZ.WI.Y.0020.000000T0000Z-140615T0000Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...DILKON 213 PM MST SAT JUN 14 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...EXPECT STRONG AND GUSTY WINDS TO CONTINUE ACROSS THE AREA THROUGH 5 PM MST. * WINDS...SOUTHWEST AT 20 T0 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...POTENTIALLY HAZARDOUS CROSS WINDS MAY BE ENCOUNTERED BY HIGH PROFILE VEHICLES. LOCALIZED AREAS OF BLOWING DUST MAY LIMIT VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
635 WWUS75 KFGZ 142349 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 449 PM MST SAT JUN 14 2014 AZZ010>014-016-017-039-040-150100- /O.EXP.KFGZ.WI.Y.0020.000000T0000Z-140615T0000Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...SHOW LOW...DILKON 449 PM MST SAT JUN 14 2014 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... WINDS HAVE BEGUN TO DECREASE OVER THE ADVISORY AREA...AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. EXPECT GUSTY WINDS 20 TO 30 MPH TO CONTINUE ACROSS THE AREA THROUGH THE EARLY EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 13, 8:50 PM MST, 6 hours 13 minutes earlier.
Area forecast discussion, Jun 13, 8:50 PM MST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 850 PM MST FRI JUN 13 2014 .SYNOPSIS...EXPECT GENERALLY DRY WEATHER WITH BREEZY TO WINDY CONDITIONS OVER NORTHERN ARIZONA THROUGH NEXT WEEK. TEMPERATURES WILL REMAIN AT OR NEAR NORMAL THROUGH THE PERIOD. && .DISCUSSION...WINDS HAVE DECREASED A FAIR AMOUNT THIS EVENING AS VERY DRY AIR ENTERING THE CWA IS ALLOWING FOR STRONG RADIATIONAL COOLING AND RAPID DECOUPLING. DESPITE THE HIGHEST WINDS ALOFT ARRIVING LATER TONIGHT AND EARLY SATURDAY...MUCH OF THIS WILL NOT TRANSLATE TO THE SURFACE. WINDS COLLAPSE FAIRLY RAPIDLY BEHIND THE TROUGH AXIS BY EARLY SATURDAY AFTERNOON...AREAS EAST OF FLAGSTAFF WILL PROBABLY HAVE ENOUGH TIME TO MIX AND DEVELOP ANOTHER DAY OF WIND ADVISORIES AND RED FLAG WARNINGS. HOWEVER...FROM FLAGSTAFF WEST...THE DAY SHOULD STEER CLEAR OF ANY FURTHER HEADLINES. BREEZY TO WINDY CONDITIONS WILL PERSIST SUNDAY AND INTO NEXT WEEK AS SEMI-PERMANENT TROUGHING REMAINS OVER THE GREAT BASIN. THERE DOES NOT SEEM TO BE ENOUGH FOR HEADLINES EACH DAY...BUT THE WINDS WILL BE NOTICEABLE. THE TROUGH WILL ALSO KEEP HIGHER DEWPOINTS SUPPRESSED TO OUR SOUTH...AND TEMPERATURES AT OR JUST BELOW SEASONAL NORMALS. CURRENT GRIDS ARE IN GOOD SHAPE...WITH PRODUCTS CONTINUING EXPIRE THIS EVENING. A RED FLAG WARNING IS ALREADY OUT FOR SATURDAY OVER THE EASTERN ZONES AND A WIND ADVISORY MAY NEED TO JOIN THE PARTY FOR THE SAME AREA. WILL LEAVE THIS FINAL DECISION TO THE NEXT SHIFT. NO FURTHER UPDATES NEEDED THIS EVENING. && .AVIATION...FOR THE 06Z PACKAGE...EXPECT VFR CONDITIONS FOR THE NEXT 24 HOURS. SW 10-20KTS OVERNIGHT...ESPECIALLY AT AND DOWNSTREAM OF HIGHER ELEVATIONS. SW WINDS INCREASING AFT 15Z-17Z SATURDAY...WITH THE HIGHEST SPEEDS EAST OF A KGCN-KFLG-KPAN LINE. EXPECT SPEEDS OF 15-25G30-35KTS. LOCALIZED GUSTS TO 40KTS IN THE EASTERN THIRD OF THE REGION. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...EXPECT POOR RH RECOVERY AT AND IMMEDIATELY DOWNSTREAM OF HIGHER ELEVATION LOCATIONS AS WINDS WILL REMAIN ELEVATED IN THESE AREAS OVERNIGHT. ON SATURDAY...LOW PRESSURE CROSSING THE GREAT BASIN WILL BRING MORE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF NAVAJO...APACHE AND EASTERN COCONINO COUNTY...WITH BREEZY CONDITIONS ELSEWHERE. WIND SPEEDS LOOK TO BE LESS THAN CRITICAL VALUES ON SUNDAY...BUT CONTINUED QUITE DRY. MONDAY THROUGH WEDNESDAY...SOUTHWEST FLOW ALOFT WILL CONTINUE THROUGH THIS PERIOD. EXPECT DRY CONDITIONS AND POOR RH RECOVERIES OVERNIGHT. INCREASING SURFACE WIND SPEEDS ARE POSSIBLE MONDAY AND TUESDAY...WITH POSSIBLE CRITICAL FIRE WEATHER CONDITIONS OVER PORTIONS OF THE DISTRICT. && .FGZ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING SATURDAY 10 AM TO 8 PM MST FOR AZ FWX ZONES 110>114-116-139-140. && PUBLIC.........PETERSON AVIATION.......PETERSON FIRE WEATHER...RR/PETERSON FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jun 13, 2:26 PM MST, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 226 PM MST FRI JUN 13 2014 AZZ004>017-038>040-140745- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 226 PM MST FRI JUN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH HAVE DEVELOPED TODAY ACROSS MUCH OF NORTHERN ARIZONA...AND A WIND ADVISORY IS IN EFFECT INTO THIS EVENING. LOW RELATIVE HUMIDITY WILL COMBINE WITH THE GUSTY WINDS RESULTING IN CRITICAL FIRE WEATHER CONDITIONS...AND A RED FLAG WARNING IS ALSO IN EFFECT FOR MUCH OF NORTHERN ARIZONA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXPECT STRONG WINDS AGAIN ON SATURDAY...ESPECIALLY ALONG AND NORTHEAST OF THE MOGOLLON RIM. A RED FLAG WARNING IS IN EFFECT FOR NORTHEAST ARIZONA ON SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KD/AT
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:36 PM MST | Fire Weather Watch | FGZ | Apache, Coconino, Navajo, Yavapai | 12 hr |
| Jun 14, 3:36 PM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo, Yavapai | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.